Depo shot

Amber - posted on 12/09/2009 ( 19 moms have responded )

58

41

4

I got my first dose of the Depo on November 18th. My doctor said it wouldn't mess with this period that it takes atleast 2 shots.. well my and my boy friend had sex 2 hours before my period started last month.. befor ei got my shot.. i'm 6 days late and i'm not getting any cramping or anything... could it be the shot is messing with my period or should i wait a little longer and then take a pregnancy test? i'm so confused i don't know what to think about this whole thing.

MOST HELPFUL POSTS

Jatska - posted on 01/08/2010

6

13

0

Yikes! I just got my first dosage of the depo a few days ago. So, like you I have alot of questions. I hope you get the results that you want. Good Luck!

Brenda Lee - posted on 12/10/2009

5

0

0

Call the doctor. And while you are speaking to him, ask if there is any documented correlation between the Depo shot and lumps in the breasts. I had my first lump removed after being on the shot for about a year. Three years later, more lumps. I spoke to many other women(I have a job where people share a lot about personal stuff), and so far ALL of those who had lumpectomies that were found NOT to be cancerous, had been on the depo shot. Granted, not cancerous is HUGE, but, who wants to be dissected every couple of years?

This conversation has been closed to further comments

19 Comments

View replies by

Shellee - posted on 07/08/2011

65

4

7

i got the depo shot in nov and i have never had my period until today. i have no idea what it means. but i did just get off antiboitics like a week ago. i dont know if that has something to do with it. i think you should wait a couple more weeks then test. do you think i should test?

Stephanie - posted on 01/16/2010

10

14

0

I was put on Depo the day after my son was born (1994). I was on the Depo for 4 1/2 years, I had maybe 5 periods during that time frame. I did gain about 15 lbs but that had alot to do with me getting the shot a day after my son was born.I should have waited until my body was back to normal after the pregnancy. I never had any real other problems from it. I got off the shot and within 6 mts I conceived my other son. I think this is a wonderful birth control cause in todays busy world it's one less thing we have to remember to do everyday. You go to the Dr every 3 mts, get the shot then not have to worry again for the next 3 mts. If you think you may be pregnant then I would call your Doctor and discuss this with him/her, that way they can answer your concerns.

Renae - posted on 01/16/2010

2,209

23

156

I have the depo shot and I was told it works straight away. It may or may not affect your period. Depo shot is only progestrogen (no oestrogen) so for most people they still have a normal period, but it does cause some people to stop having a period just like all other progestrogen only contraceptions. You can take a pregnany test to see what is going on.

Jatska - posted on 01/16/2010

6

13

0

Bone Lost? OMG that's pretty serious. Thank you for letting us know I am sure that some of us will rethink the depo.

[deleted account]

The shot is not totally effective against pregnancy until the 4th or 5th one. So you can still get pregnant after the first. I stopped having periods the moment I got the shot and never had another one until I came off of it. No spotting or anything. Every woman responds differently though. My mom took the shot and had a period for the next 3 months. It was awful. So be careful.

Audrey - posted on 01/12/2010

6

7

0

I was on the Depo for 3yrs........In those yrs I never had my period and I got very depressed and suicidle......I also gained a lot of waight. I highly reccomend not taking the Depo. I have been with The IUD for 7yrs and never had an ounce of trouble. Depo Sucks!!

Abby - posted on 01/10/2010

2

6

0

I used Depo and my periods were never right. At first I bleed for a month, nothing too heavy just enough to be a major nuisance. Then I wouldn't get it for 2 months and when I went and got the shot again my bleeding started again. This lasted for 2 shots and then I hardly ever got my period. Now I have been off of it since May and I still am irregular, but when I do get it it is so light and it doesn't last very long. Take the test to make yourself feel better, but it does wierd things to different people.

Cherrie - posted on 01/09/2010

9

0

0

I thought I would let you know depending on how long you are on the depo can affect how your cycle will react. Some women stop their cycle all together and it can take anywhere for 6months to a yr or more to get the cycle back. Some women they can have a week with normal cycles or they can have a cycle that seems never to stop. please keep notes on how the depo affects you and your body any speak to your Doctor about it. Also ask your doctor to have a bone densaty test done after 6 months. I hope that the doctor has told you all to take calcium tablets to help with the bone loss you will have. Good luck to every one.

Nadja - posted on 12/10/2009

18

21

0

getting depo was the worst thing i did, it woken a syndrome that i had, P.C.O.S type X, i ballooned to 90kgs(20kgs over what i was) in only 3 mths, i have pimples,lost/gain hair, i was always tired too and i had to do a 18mth drug course to have my baby...

Tiffany - posted on 12/10/2009

1

10

0

I had the Depo shot after I had my now 3year old daughter. I ended up having the opposite of a period. There was only 3-5 days where I was NOT bleeding, and this went on for 6 months. I only had the very first shot, I was scheduled to get the 2nd one, but after seeing how everything else went for me I decided not to stick with Depo. After I quit breast feeding, I started with the birth control patch, and I absolutely love it!

Cherrie - posted on 12/10/2009

9

0

0

The depo can cause your period to stop. The doctor should have told you that in some women it may cause stopping the period. Even after one shot. Even if you get off the shot you may not have a peroid for months or longer. If you are concered call your doctor's office and set up another visit. If you are on Medicaid they only pay off one pregnancy test per year. You can go to your local free clinic and ask for a pregnancy test and go from their. Good Luck...

Kristi - posted on 12/10/2009

1

9

0

The only true method of preventing pregnancy is abstinence. Having used birth control pills for 20 years, I have made a personal decision not to use birth control anymore. Birth control of any kind messes us a woman's menstra; cycle and if a person uses hormonal birth control it has long lasting consequences. I, personally, don't trust the drug companies. They put things in medicines that can cause cancer and many other illnesses and diseases. My advice to you if you are single is that you refrain from sex until marriage and if you still don't want to have children, then do some research on when the "danger" days are for you to possibly become pregnant. I know my view is not anywhere close to other responses you have received, but I hope that you at least consider it. God Bless

Hilary - posted on 12/10/2009

1

9

0

Each person reacts to the Depo differenty. I had a friend who had spotting all month, every month for about a year. she then got off the shot.

I have been on the Depo for about a year and after the 2rd shot I have not had my period since. I only spot when it gets close to my target date for my next shot. So, I go in about 3 days earlier and that helps me to not have spotting.

If after your first shot you and your boyfiend were not using a second form of birth control, you may want to check and see if you may be pregnant or call your doctor. My boyfriend and I use a second form of birth control until I got my second shot (3months).

Angela - posted on 12/10/2009

3

7

0

I have used the depo shot a few times now. twice before i was pregnant and twice since i had my baby girl. the depo shot will cause you to have a long, abnormal period once and you will have chance of never having your period again. when you are in your cycle you will have sysmtoms of your period but you will not bleed. i do think it could be different for every female, but for the most part i dnt think you are pregnant. good luck let me know what happens....

Karla - posted on 12/10/2009

2

8

0

my cycle is a complete mess and i have been on depo since i had my daughter 22 months ago. my doctor said u shouldnr have ur period while on depo but i get mine every now and then and since i've been on depo i havent had cramps or any other symptoms that i used to have when i got my period but i would suggest calling ur dr.

Kara - posted on 12/10/2009

10

44

0

When I was on the Depo I got no periods. I would test and then give your doc a call. If you are 6 days late any test would show positive if you are prego.

Tricia - posted on 12/09/2009

36

24

6

I would wait a couple more days then take a test or call your doctor. It might just be your body reacting to the shot.....some people I know who got the shot bled off and on (like real periods) for 2-3 months and others got no side effects. If you are pregnant, however, the shot might not be good for you so you would need to see your doctor right away. Good luck, I hope it works out the way you want it to.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms